Enter your Email


Preview | Powered by FeedBlitz

Thursday, March 6, 2008

Pharmaceutical Drug Roulette

I feel the need to update my post about stopping the Chantix. It finally occurred to me that I also started a new antibiotic called Avelox on the same day I started taking Chantix. I figured that maybe I should take a look to see if Avelox had any side effects.

The side effects of Avelox are just about as bad as the Chantix. In fact, there are whole forums devoted to how bad Avelox has effected people. Joint pain is very high on that list along with feeling out of it. There were many more listed that sound like how I feel.

So, which drug did it to me? I have decided that I am not going to take the Avelox anymore either. I know that you are not supposed to stop an antibiotic in the middle of the cycle but right now I couldn't care less. I refuse to play pharmaceutical drug roulette any more.

Are some of you wondering if I am a hypochondriac? Let me assure you, I am not. I have never had problems with an antibiotic before or any other prescription for that matter. I don't go looking for symptoms and then start having them by power of suggestion. It is just very clear to me that one (or both) of these prescription medications have caused some uncomfortable and unwanted side effects.

I really don't trust the pharmaceutical companies anymore or the FDA quite frankly. I have always thought it was ridiculous how you see a commercial on television for a drug and then they run down the list of possible side effects. Most of them sound worse than what you would even take the medication for.

After having a son with a speech delay and possible high functioning autism, I have also seriously started questioning vaccinations and flu shots. Maybe I am becoming paranoid or cynical at the ripe old age of 34? I just think our safety was sold out a long time ago. As much as possible, I will stay away from prescription drugs.

Yeah, I smoke and that is stupid. I recognize that and will quit. I think at the beginning of this blog I gave myself a time frame of sometime this year. It will be sooner than later. My point is that I don't want to sound like a hypocrite for slamming the drug companies while I smoke a drug daily. Let's just say that Phillip Morris (and all the other tobacco companies) were the first to try and kill me.

Usually I am rather upbeat and easy going. I am not sure if I am fed up or if this little rant has something to do with a mood side effect from Chantix or Avelox. I am sure I will wake up tomorrow in a much better mood. Lord knows I won't be taking ANY pills tomorrow.

4 comments:

NinjaCowboy said...

I don't think you're paranoid, or a hypochondriac.

I don't trust ANY medication until it's been out long enough to really KNOW how safe it is (or isn't!)

I was on Depo-Provera (google it for the horror stories) for 6 years before it was decided that people should be on it for 2 years maximum.

Only side effect at the time was some weight gain. Now, however, my teeth (that were perfect before) are such a mess. Out of nowhere.

Without any more off-topic ranting, I think it's good to note what makes you feel weird & stop taking stuff if you feel the need.

ESPECIALLY if it's a newer drug!

I also agree with you on the vaccinations thing. I don't have children, but I won't even give my cat (my fuzzy baby) all the "standard" shots - just the ones he needs.

NinjaCowboy said...

also - forgot to add:

yeah - you're smoking. But at least you KNOW what that does to you. And you're quitting.

It doesn't make any sense to take in an unknown poison to replace a known one...

Kelly said...

Exactly. I can understand a few minimal side effects like dry mouth or something small like that. However, these were just not acceptable. Luckily, I feel just fine again after I stopped taking these prescriptions.

Orchid Tobacco said...

I feel a lot more people need to read this, very good info!......
Cigarette Manufacturers